Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jan 28, 2016, 12:55 AM PST for Orange County, San Diego County, California. It took effect at Jan 28, 2016, 10:00 PM PST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 12:55 AM PST (08:55 UTC)
- In effect from
- Jan 28, 2016, 10:00 PM PST
- Expired
- Jan 30, 2016, 10:00 PM PST
- In force
- 48 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WHUS46 KSGX 280855 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1255 AM PST THU JAN 28 2016 ...HIGH SURF TONIGHT THROUGH SATURDAY... .A LARGE WEST-NORTHWEST SWELL WITH A LONG PERIOD WILL BUILD TONIGHT...PEAK FRIDAY AFTERNOON AND NIGHT...BEFORE SUBSIDING SATURDAY. THIS WILL PRODUCE HIGH SURF WITH HIGHEST SURF NORTH OF NEWPORT BEACH AND SOUTH OF CARDIFF. STRONG RIP CURRENTS WILL OCCUR AS WELL...RESULTING IN DANGEROUS SWIMMING CONDITIONS. CAZ043-552-282200- /O.CAN.KSGX.BH.S.0004.160129T0600Z-160131T0600Z/ /O.NEW.KSGX.SU.Y.0005.160129T0600Z-160131T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 1255 AM PST THU JAN 28 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY. * WAVES AND SURF...4 TO 8 FEET WITH SETS UP TO 12 FEET. HIGHEST SURF NORTH OF NEWPORT BEACH AND SOUTH OF CARDIFF. * TIMING...INCREASING TONIGHT...PEAKING FRIDAY AFTERNOON AND EVENING...AND GRADUALLY SUBSIDING SATURDAY. * TIDES...HIGHEST TIDES AROUND 4.8 FEET AROUND 12 AND 1 AM ON FRIDAY AND SATURDAY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE DURING HIGH TIDES. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. * OUTLOOK...A STORM WILL PRODUCE A LARGE WIND SWELL AND CHOPPY HIGH SURF SUNDAY AFTERNOON THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
8 follow-up statements
786 WHUS46 KSGX 282004 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1204 PM PST THU JAN 28 2016 ...HIGH SURF TONIGHT THROUGH SATURDAY... .A LARGE WEST-NORTHWEST SWELL WITH A LONG PERIOD WILL BUILD RAPIDLY TONIGHT THROUGH FRIDAY MORNING...AND PEAK FRIDAY AFTERNOON AND NIGHT BEFORE SUBSIDING SATURDAY. THIS WILL PRODUCE HIGH SURF WITH HIGHEST SURF NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL OCCUR AS WELL...RESULTING IN DANGEROUS SWIMMING CONDITIONS. CAZ043-552-290430- /O.CON.KSGX.SU.Y.0005.160129T0600Z-160131T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 1204 PM PST THU JAN 28 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY... * WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. * TIMING...INCREASING TONIGHT...PEAKING FRIDAY AFTERNOON AND EVENING...AND GRADUALLY SUBSIDING SATURDAY. * TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN AROUND MIDNIGHT AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. * OUTLOOK...A STORM SYSTEM WILL PRODUCE A LARGE NORTHWESTERLY WIND SWELL AND CHOPPY HIGH SURF CONDITIONS LATE SUNDAY INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
538 WHUS46 KSGX 290434 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 834 PM PST THU JAN 28 2016 ...HIGH SURF TONIGHT THROUGH SATURDAY... .A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL BUILD RAPIDLY THROUGH FRIDAY MORNING...PEAK FRIDAY AFTERNOON AND FRIDAY NIGHT...THEN SUBSIDE SATURDAY. THIS WILL PRODUCE HIGH SURF WITH THE HIGHEST SURF NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL OCCUR AS WELL...RESULTING IN DANGEROUS SWIMMING CONDITIONS. CAZ043-552-291300- /O.CON.KSGX.SU.Y.0005.160129T0600Z-160131T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 834 PM PST THU JAN 28 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. * TIMING...INCREASING TONIGHT...PEAKING FRIDAY AFTERNOON AND EVENING...AND GRADUALLY SUBSIDING SATURDAY. * TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN AROUND MIDNIGHT AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. * OUTLOOK...A STORM SYSTEM WILL PRODUCE A LARGE NORTHWESTERLY WIND SWELL AND CHOPPY HIGH SURF CONDITIONS LATE SUNDAY INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO MOEDE
174 WHUS46 KSGX 291248 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 448 AM PST FRI JAN 29 2016 ...HIGH SURF THROUGH SATURDAY... .A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL BUILD THIS MORNING...PEAKING THIS AFTERNOON...THEN SUBSIDING SATURDAY. THIS WILL PRODUCE HIGH SURF...ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL OCCUR AS WELL...RESULTING IN DANGEROUS SWIMMING CONDITIONS. CAZ043-552-292100- /O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 448 AM PST FRI JAN 29 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. * TIMING...INCREASING THIS MORNING AND PEAKING THIS AFTERNOON...THEN GRADUALLY SUBSIDING SATURDAY. * TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN MIDNIGHT AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. * OUTLOOK...A STORM SYSTEM WILL PRODUCE A LARGE NORTHWESTERLY WIND SWELL AND CHOPPY HIGH SURF LATE SUNDAY INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS HTTP://WWW.WEATHER.GOV/SANDIEGO
457 WHUS46 KSGX 292048 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1248 PM PST FRI JAN 29 2016 ...HIGH SURF THROUGH SATURDAY... .HIGH SURF FROM A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL CONTINUE THROUGH SATURDAY. HIGHEST SURF WILL BE NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL PRODUCE DANGEROUS SWIMMING CONDITIONS. CAZ043-552-300600- /O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 1248 PM PST FRI JAN 29 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. * TIMING...HIGHEST SURF THIS AFTERNOON AND TONIGHT...THEN GRADUALLY SUBSIDING SATURDAY. * TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN MIDNIGHT AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. * OUTLOOK FOR SUNDAY AND MONDAY...A STRONG WINTER STORM SYSTEM WILL BRING STRONG WINDS AND MORE HIGH SURF TO THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MOEDE HTTP://WWW.WEATHER.GOV/SANDIEGO
232 WHUS46 KSGX 300459 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 859 PM PST FRI JAN 29 2016 ...HIGH SURF THROUGH SATURDAY... .HIGH SURF FROM A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL CONTINUE THROUGH SATURDAY. HIGHEST SURF WILL BE NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL PRODUCE DANGEROUS SWIMMING CONDITIONS. CAZ043-552-301400- /O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 859 PM PST FRI JAN 29 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY... * WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. * TIMING...HIGHEST SURF TONIGHT...THEN GRADUALLY SUBSIDING SATURDAY. * TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN MIDNIGHT AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. * OUTLOOK FOR SUNDAY AND MONDAY...A STRONG WINTER STORM SYSTEM WILL BRING STRONG WINDS AND MORE HIGH SURF TO THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JMB HTTP://WWW.WEATHER.GOV/SANDIEGO
728 WHUS46 KSGX 301307 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 507 AM PST SAT JAN 30 2016 ...HIGH SURF THROUGH SATURDAY... .HIGH SURF FROM A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL CONTINUE THROUGH SATURDAY. HIGHEST SURF WILL BE NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL PRODUCE DANGEROUS SWIMMING CONDITIONS. CAZ043-552-302115- /O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 507 AM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WAVES AND SURF...6 TO 8 FEET WITH SETS TO 10 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. ELSEWHERE...4 TO 7 FEET. * TIMING...HIGHEST THIS MORNING...GRADUALLY SUBSIDING THROUGH THE DAY. * TIDES...LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. * OUTLOOK FOR SUNDAY AND MONDAY...A STRONG WINTER STORM SYSTEM WILL BRING STRONG WINDS AND MORE HIGH SURF TO THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS HTTP://WWW.WEATHER.GOV/SANDIEGO
552 WHUS46 KSGX 302028 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1228 PM PST SAT JAN 30 2016 ...HIGH SURF THROUGH THIS EVENING... .HIGH SURF FROM A LARGE WEST-NORTHWEST LONG-PERIOD SWELL WILL CONTINUE THROUGH THIS EVENING. HIGHEST SURF WILL BE NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL PRODUCE DANGEROUS SWIMMING CONDITIONS. CAZ043-552-310600- /O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 1228 PM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WAVES AND SURF...5 TO 7 FEET WITH SETS TO 8 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. ELSEWHERE...4 TO 6 FEET WITH SETS TO 7 FEET. * TIMING...GRADUALLY SUBSIDING THROUGH THIS EVENING. * TIDES...LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS. * OUTLOOK FOR SUNDAY AND MONDAY...A STRONG WINTER STORM SYSTEM WILL BRING STRONG WINDS AND MORE HIGH SURF TO THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
574 WHUS46 KSGX 310558 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 958 PM PST SAT JAN 30 2016 ...HIGH SURF EXPECTED SUNDAY EVENING THROUGH MONDAY NIGHT... .LATE SUNDAY INTO MONDAY...WIDESPREAD GALE FORCE WINDS OVER THE COASTAL WATERS ARE EXPECTED TO GENERATE LARGE AND VERY CHOPPY SURF CONDITIONS AT THE SOUTHERN CALIFORNIA BEACHES...LIKELY 6 TO 8 FEET WITH SETS UP TO 10 FEET. CAZ043-552-311400- /O.EXP.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/ /O.NEW.KSGX.SU.Y.0006.160201T0600Z-160202T1100Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 958 PM PST SAT JAN 30 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 3 AM PST TUESDAY... ...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM SUNDAY TO 3 AM PST TUESDAY. * WAVES AND SURF...6 TO 8 FEET...WITH OCCASIONAL SETS UP TO 10 FEET. * TIMING...SURF BECOMING HIGH SUNDAY EVENING AND CONTINUING THROUGH MONDAY NIGHT. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY OVER- TOP JETTIES AND SEA WALLS. BRIEF VERY HEAVY RAIN POSSIBLE SUNDAY EVENING AT THE BEACHES. * OUTLOOK FOR TUESDAY...SURF WILL BE CHOPPY TUESDAY MORNING BUT SHOULD FALL BELOW 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WEATHER.GOV/SANDIEGO JMB
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 27, 9:30 PM PST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 27, 9:30 PM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST WED JAN 27 2016
.SYNOPSIS...HIGH PRESSURE ALOFT WITH WEAK OFFSHORE FLOW WILL
CONTINUE THE WARM WEATHER THROUGH FRIDAY...WITH A COOLING TREND
BEGINNING SATURDAY. A PACIFIC STORM SYSTEM WILL LIKELY BRING
RAIN...MOUNTAIN SNOW AND STRONG WINDS LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. SLIGHT WARMING AND PARTLY CLOUDY WEATHER WILL LIKELY
RETURN EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
HIGH CLOUDS CONTINUED THIS EVENING...AND WILL CONTINUE
OVERNIGHT...AS A WEAK SHORTWAVE WAS MOVING THROUGH THE RIDGE. THE
SHORTWAVE WILL BE TO OUR SOUTHEAST THURSDAY...AND THE RESULTING
CLEARING SHOULD ALLOW FOR ABOUT 2-3 DEG F WARMING THURSDAY IN MOST
AREAS. THE WARMEST DAY IN INLAND AREAS THIS WEEK SHOULD BE FRIDAY
WITH THE HIGHEST 850 MB TEMPS...13-15 DEG C...THOUGH COASTAL AREAS
WILL COOL SLIGHTLY AS ONSHORE FLOW DEVELOPS...AND HIGH-RES MODELS
HAVE A SEA BREEZE MAKING IT TO THE MOUNTAIN CRESTS. HIGHEST TEMPS
COULD LOCALLY BE AROUND 80 THU-SAT IN THE LOWER DESERTS.
MODELS STILL HAVE DEEP TROUGH ASSOCIATED WITH A JET STREAM WITH
WINDS AT 300 MB AS HIGH AS 150 KT FOR LATE IN THE WEEKEND. THERE
WILL BE A PERIOD OF TIME WHEN MOISTURE REACHES UP TO 500 MB OVER
MAINLY NORTHERN PARTS OF OUR FORECAST AREA...SUCH AS SW SAN
BERNARDINO COUNTY...THOUGH GFS HAS BEEN KEEPING THE DURATION OF THE
BEST MOISTURE LIMITED TO LATE SAT NIGHT/EARLY SUN MORNING. THE
STRONG WINDS WILL ASSIST IN GOOD OROGRAPHICS ON THE MOUNTAIN
SLOPES...THOUGH PRECIP AMOUNTS MAY NOT BE ALL THAT GREAT AT LOWER
ELEVATIONS...PERHAPS 1/2 INCH AT THE COAST...BUT 1-3 INCHES ON THE
COASTAL MOUNTAIN SLOPES. SOME OF THE MOISTURE SHOULD SPILL OVER INTO
THE DESERTS PROVIDING PERHAPS 1/4 INCH THERE. GFS HAS TRENDED A
LITTLE WEAKER ON THE STRENGTH OF A SURFACE LOW...BUT REGARDLESS DUE
TO THE TIGHT HEIGHT/TEMPERATURE GRADIENTS ALOFT...THERE SHOULD BE A
LOT OF WIND...NOT JUST IN THE MOUNTAINS/DESERTS BUT AT THE COAST/IN
THE COASTAL WATERS AS WELL. 850 MB TEMPS WILL FALL FROM AROUND 5-7
DEG C SATURDAY NIGHT TO AROUND 0 DEG C BY SUNDAY EVENING...THOUGH
THE TEMP DECREASES WILL COME MOISTURE AS THE MOISTURE IS SHIFTED OFF
TO THE EAST. AREAS ABOVE 6500 FEET COULD POTENTIALLY HAVE HEAVY
SNOW...BUT THE 5000-6500 FOOT RANGE WILL PROBABLY MOSTLY GET RAIN.
SNOW LEVELS COULD FALL AS LOW AS 3500-4000 FEET SUNDAY NIGHT. SOME
WEAK RIDGING EARLY NEXT WEEK SHOULD BRING AN END TO THE PRECIP
MONDAY...BUT SOME MOISTURE ALOFT WILL LIKELY KEEP SOME CLOUDS
AROUND...WITH TEMPS RISING ONLY TO NEAR NORMAL FOR FEBRUARY.
&&
.AVIATION...
280432Z...SCT-BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH THU EVENING.
&&
.MARINE...
830 PM...A LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL PRODUCE SEAS
OF 10-12 FEET THURSDAY NIGHT THROUGH EARLY SATURDAY FOR PORTIONS OF
THE OUTER WATERS. A STRONG TROUGH MOVING THROUGH THE REGION MAY
PRODUCE GALE FORCE WINDS OF 30-40 KT OVER THE COASTAL WATERS SUNDAY
NIGHT THROUGH MONDAY NIGHT. A LARGE SHORT-PERIOD WEST-NORTHWEST
SWELL IN ADDITION TO THE WINDS WILL CREATE HAZARDOUS BOATING
CONDITIONS SUNDAY NIGHT THROUGH MONDAY NIGHT.
&&
.BEACHES...
835 PM...A LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL ARRIVE
THURSDAY NIGHT AND PEAK FRIDAY AT 12 FEET/17 SECONDS. LOCAL SURF OF
AROUND 6-10 FEET WITH SETS TO 12 FEET IS POSSIBLE FRIDAY INTO EARLY
SATURDAY...ALONG WITH STRONG RIP CURRENTS AND BEACH EROSION. SEE THE
BEACH HAZARDS STATEMENT...LAXCFWSGX...FOR MORE DETAILS.
A LARGER...BUT MUCH SHORTER PERIOD SWELL WILL LIKELY BRING ANOTHER
ROUND OF HIGH SURF AND STRONG RIP CURRENTS FOR LATE SUNDAY INTO
MONDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT FROM THURSDAY EVENING THROUGH SATURDAY
EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY
COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...MAXWELL
AVIATION/MARINE/BEACHES...SSNearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.